MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Codes Inaccurate Delivery (2339); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is during 2020.If implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.If explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the surgeon was unable to insert the preloaded intraocular lens into the patient right eye due to previous retinal surgery.Not sure if the lens itself was defective.The incision was enlarged and the lens was removed and replaced with another lens of same model.No other medical intervention was required.The patient was doing fine when discharged.No other information is available.
 
Additional Manufacturer Narrative
Additional information: section d10: device available for evaluation ¿ yes, returned to manufacturer on 10/02/2020 section h3: device returned to manufacturer ¿ yes device evaluation: the pcb00 product was returned in its original package.Visual inspection using magnification was performed to the returned sample: the plunger and pushrod was observed in advanced position.Residues of lubricant material was observed on cartridge.No damaged was observed to the cartridge.The lens was not returned.The condition in which the sample returned is consistent with a product that was handled and prepared for a surgical process.The complaint issue reported could not be verified.Based on the analyzed of the returned device, there is no indication of product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa (b)(4).
 
Additional Manufacturer Narrative
During review of the reported event on (b)(6) 2020, it was determined that delivery issue was not captured in the initial mdr.Also device evaluation results have been received.As a result, the following fields have been updated: section b1: adverse event and/or product problem- both adverse event and product problem.Section h6: device code 2339¿delivery issue.Device evaluation: product testing could not be performed since the product was not returned for evaluation.Therefore, the reported issue could not be verified, and product quality deficiency could not be determined.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaint was received from this production order.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10382516
Report Number2648035-2020-00595
Device Sequence Number3564332
Product Code HQL
UDI-Device Identifier05050474558236
UDI-Public(01)05050474558236(17)221019
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/03/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/19/2022
Device Model NumberPCB00
Device Catalogue NumberPCB0000185
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/15/2020
Supplement Date Received by Manufacturer08/13/2020
10/25/2020
10/05/2020
Initial Report FDA Received Date08/07/2020
Supplement Report FDA Received Date09/07/2020
10/29/2020
11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005